Alert archive / Nebraska / River Flood Warnings in 2019

River Flood Warning 1, NWS North Platte, NE

January 25, 2019Lincoln County, Nebraska

NWS North Platte, NE issued this river flood warning at Jan 25, 2019, 12:17 PM CST for Lincoln County, Nebraska. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2019, 12:17 PM CST (18:17 UTC)
Expired
Jan 26, 2019, 6:41 PM CST
In force
30 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Moderate

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

350 
WGUS43 KLBF 251817
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
1217 PM CST Fri Jan 25 2019

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River near North Platte affecting Lincoln County.
  
.Ice jamming continues along the North Platte River near North Platte
and river levels have risen to the moderate flood stage of 6.5 feet. 
River levels are expected rise slightly this weekend then begin 
falling on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC111-270616-
/O.NEW.KLBF.FL.W.0001.190125T1817Z-190130T0100Z/
/NPTN1.2.IJ.190125T1515Z.190126T0000Z.190129T0100Z.NR/
1217 PM CST Fri Jan 25 2019

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The North Platte River near North Platte.
* until Tuesday evening.
* At 11:00 AM Friday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 6.6 feet by this 
  evening. The river will fall below flood stage Monday evening.
* Impact...At 6.5 feet...Moderate and more widespread flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road. Water encroachment into some 
  residences property begins along and south of North River Road. 
  Water encroachment into low lying areas of Cody Park worsens. 
* Flood history...This crest compares to a previous crest of 6.6 feet 
  on Oct 2 2011.

&&

LAT...LON  4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087      

$$

Roberg
4 follow-up statements
774 
WGUS83 KLBF 260303
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
903 PM CST Fri Jan 25 2019

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River near North Platte affecting Lincoln County.
  
.Ice jamming continues along the North Platte River near North Platte.
Moderate flooding is expected with changing river levels anticipated 
with fluctuations of a half foot or more possible. River levels are 
expected to continue to fluctuate at times through this weekend, 
remaining near moderate flood category, and will then begin falling 
on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC111-271502-
/O.CON.KLBF.FL.W.0001.000000T0000Z-190130T0100Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190129T0100Z.NR/
903 PM CST Fri Jan 25 2019

The Flood Warning continues for
  The North Platte River near North Platte.
* until Tuesday evening.
* At  8:00 PM Friday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will remain between 6.5 feet and 6.8 feet. The
  river will fall below flood stage Monday evening.
* Impact...At 7.0 feet...Major and widespread flooding occurs along 
  the north bank of the North Platte River from Highway 83 to about 4
  miles west of Highway 83 south of North River Road. Water 
  encroaches into some residences and outbuildings in this area with 
  access to properties significantly impaired. Major and widespread 
  flooding occurs along the south bank from the Nebraska Game and 
  Parks Recreational Vehicle Campground Site to Cody Park in North 
  Platte.

&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087

$$

ET
360 
WGUS83 KLBF 260401
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1001 PM CST Fri Jan 25 2019

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River near North Platte affecting Lincoln County.
  
.Ice jamming continues along the North Platte River near North Platte.
Minor flooding is now occurring with changing river levels possible 
of one foot or more this weekend. River levels are expected to continue
to drop tonight to 6.1 feet with fluctuations possible through this 
weekend. River levels will begin falling on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC111-271600-
/O.CON.KLBF.FL.W.0001.000000T0000Z-190130T0100Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190129T0100Z.NR/
1001 PM CST Fri Jan 25 2019

The Flood Warning continues for
  The North Platte River near North Platte.
* until Tuesday evening.
* At  9:00 PM Friday the stage was 6.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 6.1 feet this weekend then 
  fall to below flood stage by Monday evening.
* Impact...At 6.5 feet...Moderate and more widespread flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road. Water encroachment into some 
  residences property begins along and south of North River Road. 
  Water encroachment into low lying areas of Cody Park worsens. 

&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087

$$

ET
937 
WGUS83 KLBF 261335
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
735 AM CST Sat Jan 26 2019

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River near North Platte affecting Lincoln County.
  
.Ice jamming continues along the North Platte River near North Platte.
Minor flooding is now occurring with changing river levels possible 
of one foot or more this weekend.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC111-280135-
/O.EXT.KLBF.FL.W.0001.000000T0000Z-190130T0000Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190129T0000Z.NR/
735 AM CST Sat Jan 26 2019

The Flood Warning continues for
  The North Platte River near North Platte.
* until Tuesday evening.
* At  7:00 AM Saturday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday evening. 
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087

$$
963 
WGUS83 KLBF 270041
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
641 PM CST Sat Jan 26 2019

...The Flood Warning is cancelled for the following rivers in 
Nebraska...
  North Platte River near North Platte affecting Lincoln County.
  
.Ice, which was responsible for moderate flooding conditions
along the North Platte River at North Platte yesterday, has 
broken up and the river level has fallen considerably over the 
past 12 hours. With warm temperatures expected on Sunday, the 
threat for ice jamming has ended. 

&&

NEC111-270111-
/O.CAN.KLBF.FL.W.0001.000000T0000Z-190130T0000Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190126T1918Z.NR/
641 PM CST Sat Jan 26 2019

The Flood Warning is cancelled for
  The North Platte River near North Platte.
* At  6:00 PM Saturday the stage was 5.1 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by Monday 
  morning.
* Impact...At 5.7 feet...Minor overflows of low lying and agricultural
  land begins along the north bank of the North Platte River from 
  Highway 83 to approximately 4 miles west of Highway 83 south of 
  North River Road. People should be cautioned against being in the 
  water along the banks of the river especially near Cody Park. 

&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087

$$

CLB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:52 AM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Jan 25, 6:52 AM CST, 5 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
652 AM CST Fri Jan 25 2019

.UPDATE...
Issued at 652 AM CST Fri Jan 25 2019

WFO OAX suggested the RAP snow squall parameter should be
investigated and indeed, model soundings from the RAP and NAM
models support a chance of snow showers farther south across the
Sandhills today and tonight. Lapse rates are steep and moist to
around 700mb. A new forecast is in place for a chance of snow
showers across the Sandhills this afternoon and tonight.

&&

.SHORT TERM...(Today through Saturday)
Issued at 349 AM CST Fri Jan 25 2019

A developing warm front will become stationary across ncntl Nebraska
today and be the focus for periods of light snow today, tonight and
Saturday.

The snow forecast leans on the HREF and SREF models which were the
most aggressive. Still, total snowfall during the next 36 hours
will likely be less than an inch in most areas.

The temperature forecast today uses the RAP and HRRR models plus
bias correction for highs in the lower 40s west of the warm front
and 20s east of the front in the cold air. Blend model data plus
bias correction suggested lows in the teens and 20s tonight and the
guidance blend plus bias correction suggested highs in the 30s and
40s Saturday.

.LONG TERM...(Saturday night through Thursday)
Issued at 349 AM CST Fri Jan 25 2019

Beginning 12z Sunday.  Warm temperatures in advance of a strong
Arctic front is forecast Sunday.  The latest guidance suggests highs
in the mid 50s across our west and southwest with 40s and 50s
elsewhere. Thereafter an open wave will drop south from the northern
Plains during the late Sunday early Monday time frame and be
followed by a strong upper jet. Moisture is not overly impressive
during this period, but an area of weak FGEN focuses across northern
Nebraska and produces light precipitation in the form of snow.  At
this point most of the snow is expected north of highway two and
will be light.  Otherwise strong winds will accompany the cold front
with gusts possibly as high as 45 mph on Monday.  Strong CAA will
promote highs in the 20s and lower 30s Monday with a re-enforcing
shot of cold air cooling high temperatures in the lower teens and
possibly single digits for our north central zones Tuesday and
Wednesday.  Sub-zero overnight lows will be possible.  The airmass
is shallow and with a building ridge to our west, western and
southwest Nebraska will miss out on the brunt of the Arctic plunge.
Highs in the 30s are expected with seasonal overnight lows in the
teens.  Northwest flow remains through much of the work week with
the models hinting at a disturbance or two impacting the CWA, hit or
miss light snow would be possible, but timing of these disturbances
is questionable at this point.  The ridge attempts to build east by
late week providing for some relief to our eastern zones.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 522 AM CST Fri Jan 25 2019

MVFR/local IFR in low ceilings/-SHSN is expected across parts of
ncntl Nebraska today and tonight. This flight restriction is
associated with a stationary front draped from roughly KVTN-KANW-
KBUB and the area of concern is generally along and east of the
aforementioned stationary front. VFR is generally expected
elsewhere.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SHORT TERM...CDC
LONG TERM...Jacobs
AVIATION...CDC
Hazardous weather outlook, Jan 25, 3:51 AM CST, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
351 AM CST Fri Jan 25 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-261000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
351 AM CST Fri Jan 25 2019 /251 AM MST Fri Jan 25 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A strong arctic cold front will move through western and north
central Nebraska Monday. North winds gusting to around 45 mph are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jan 25, 9:10 AM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
910 AM CST Fri Jan 25 2019

NEZ005-006-008-009-025>027-094-251915-
Eastern Cherry-Keya Paha-Brown-Rock-Thomas-Blaine-Loup-
Western Cherry-
Including the cities of Valentine, Springview, Ainsworth,
Bassett, Rose, Thedford, Halsey, Dunning, Purdum, Brewster,
Taylor, Cody, Eli, Merriman, and Kilgore
910 AM CST Fri Jan 25 2019 /810 AM MST Fri Jan 25 2019/

Light to moderate snow will continue to persist over northern
Nebraska through early afternoon. Motorists traveling across
northern Nebraska should be prepared for blowing and drifting snow
as well as reduced visibility. Visibility could drop to near one
mile or less for a short time with accumulations up to an inch.
Use extra caution if traveling this morning and early afternoon.

kulik
Local storm report, Jan 25, 10:09 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 AM CST FRI JAN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             4 N VALENTINE           42.93N 100.55W
01/25/2019  E0.3 INCH        CHERRY             NE   PUBLIC

&&

JGOMEZ

Nearby

River Flood Warnings in Nebraska, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.